Thunderstorm Wind, St. Johns
- When
- July 4, 11:55 AM EST
- Where
- St. Johns County, Fruit Cove
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.100, -81.633
3 Large oak trees down. Report by retired NWS Employee.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 9:05 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1005 AM EDT THU JUL 04 2002 SATELLITE LOOP SHOWS A DISTURBANCE MOVING SOUTH FLARED UP THIS MORNING OVER THE GULF WATERS. RADAR SHOWS A FEW SHOWERS JUST OFFSHORE LEVY CO. PWAT ON THE 12Z SOUNDING HAS INCREASED TO 1.75 INCHES. EXPECT TO SEE EVEN GREATER COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING THAN YESTERDAY WHERE ONLY COASTAL AREAS OF SE GA WERE RAIN FREE AS WAS THE AREA EAST OF JAX-PALATKA-JUNIPER SPRINGS. SEA BREEZES IN COMBINATION WITH SFC TROUGH TO THE NORTH AND MID LEVEL TROUGH ACROSS SRN GA WILL IMPETUS FOR CONVECTION. STEERING FLOW TODAY WILL BRING STORMS TOWARDS THE EAST COAST. THINK 70% POPS IS GOOD INLAND AND 50% OKAY FOR COAST THIS AFTN AND CONTINUE WELL INTO THE EVENING. WILL ADJUST LIGHT WINDS UPWARD TO 5-10 MPH. MARINE...WILL TWEAK WINDS TO AROUND 10 KNOTS THIS AFTERNOON. .JAX... .GA...NONE. .FL...NONE. TRABERT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1049 AM EDT THU JUL 04 2002 ...DANGEROUS LIGHTNING IN NUMEROUS THUNDERSTORMS TODAY... NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE STORMS WILL MOVE SLOWLY AND BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS MAY BE STRONG BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
3 Large oak trees down. Report by retired NWS Employee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306606.